MAUDE Adverse Event Report: SEASPINE INC. MARINER PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

SEASPINE INC. MARINER PEDICLE SCREW SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 41-1000
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographs received depicted a diassociated set screw from the straight rod at the s1.No product information or explants have been received.Dhr review and product investigation cannot be completed, as the device remains in-situ.No revision date is planned as the doctor elects to continue to monitor.Factors to consider: generation 1 screw head does not have anti-splay feature.Generation 2 screw head does have anti-splay feature.Surgical technique of locking inferior screws, moving up towards the superior end of construct and reducing the rod in juxtaposition to the screw head could create possible excessive loading at caudal end of construct.Review of labeling notes labeling, warnings and precautions: bending, disassembly or fracture of implant and components.Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration or pain.Postoperative fracture due to trauma, defects or poor bone stock.Postoperative warnings: the patient should be advised that implants may bend, break or loosen despite restriction in activities.The root cause is unknown, but may be the result of some action by the user, which can be the consequence or result or surgical technique.
 
Event or Problem Description
Follow-up exam radiographs showed the set screw detached at s1.Patient is asymptomatic.Surgeon has elected to monitor patient.

Brand Name
MARINER PEDICLE SCREW SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
SEASPINE INC.
5770 armada drive
carlsbad CA 92008
MDR Report Key7920367
Report Number3012120772-2018-00023
Device Sequence Number1936891
Product Code NKB
UDI-Device Identifier10889981065065
UDI-Public10889981065065
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number41-1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR